MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number M8735
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot mpr845, and no non-conformances were identified.Investigation summary: it was reported pull off - suture needle.Four unopened samples of product code (b)(4), lot mpr845 were returned for analysis.The product code is multi-strand and contains four strands per packet.During visual inspection of four unopened samples, no defects were found on the packages.Samples were opened and contains four strands double armed; the swage and attachment area of four samples were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent a coronary artery bypass graft on (b)(6) 2019 and suture was used.During the procedure, the needle popped off the suture at the swage.The procedure was completed with the other end of the device with no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 01/22/2020.Additional information: h6.Additional h3 device evaluation summary: twelve strands double armed product code m8735, lot mpr845 were returned for analysis.The product code is multi-strand and contains four strands per packet.During visual inspection of twelve strands double armed samples, no defects were found on the packages.The sutures were dispensed without problems and examined along of the strand and no defects or damaged were found.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9473897
Report Number2210968-2019-90940
Device Sequence Number16869729
Product Code GAW
UDI-Device Identifier10705031045996
UDI-Public10705031045996
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberM8735
Device Catalogue NumberM8735
Device Lot NumberMPR845
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date12/16/2019
Supplement Report FDA Received Date01/22/2020
Patient Sequence Number1